Antibotics really do a number on you

@raydene (9875)
United States
January 17, 2009 8:31am CST
I have been taking antibotics for months and actually took one for 45 days. Have you ever had a problem with them? They do alot of good but take their tole on your body also. One gave me a rash and the one I'm on now has my stomach really messed up. I am eating yogurt but any other ideas you all have would be great. xoxoxoxoxo
4 people like this
11 responses
@gerald_lian (2193)
• Australia
17 Jan 09
While antibiotics are meant to help to eradicate the "bad" bacteria from your body, they are medications that also have side effects and can also kill the "good" bacteria along your alimentary system. That's why you are having some experiences of rash and stomach upsets. Taking yogurts is one good thing to do, but I'm not really sure if it does boost up the "good" bacteria to a significant level. Those "good" bacteria just needs time to regrow after your course of antibiotics is done; so basically you don't really have to do anything. My advice is, try to avoid the antibiotic that caused you the rash, because antibiotics that cause mild reactions like these have the propensity to cause worse reactions in future, and I have heard of cases where people have gotten anaphylactic reactions before. Tell your doctor about it if your doctor doesn't know. For the stomach upsets, maybe you could take the antibiotics together with food because based on what I know, taking medications with food does tend to reduce stomach upsets. But take note though that certain antibiotics are meant to be taken on an empty stomach. If there's any doubt, just talk to your health professional and they'll give you the best advice. Good luck!
3 people like this
@raydene (9875)
• United States
17 Jan 09
Thanks for the response It is good to have support from others when you are feeling sick Tomorrow is a new day and in many way I am blessed xooxoxxoxo
2 people like this
@LouRhi (1502)
• Australia
17 Jan 09
In order for the yogurt to have any real effect you need to eat bucket loads of the stuff. You are on the right track though. At the chemists here there is a vitamin that you can take full of good bacteria to counteract the damage that antibiotics can cause to your stomach. I am sure that if you talk to your chemist they will be able to point you in the right direction. I hope that you are on the road to recovery and before long you will be fighting fit again. ~ fairy wishes & butterfly kisses ~
@raydene (9875)
• United States
17 Jan 09
I also take probiotics daily but the yogurt helps too. I also find ginger and sage teas are soothing. Thanks for dropping by and taking time to input xooxxoxoxoxo
@faith210 (11233)
• Philippines
18 Jan 09
Hi raydene! I do believe that taking antibiotics for a long time or even any medicines can really affect your other organs. And I know that antibiotics should only be taken for 15 days unless prescribed by the doctor. I do recommend that you have to consult your personal doctor. However, my husband usually eats oatmeal whenever he feels any discomfort from taking medicines especially with antacids and pain killers. He said that it makes him feel relieved whenever he eats oatmeal. I really don't know the scientific or medical explanation to that. I just hope that it will work for you. Take care and have a wonderful day!
@GardenGerty (101890)
• United States
18 Jan 09
I bet Faith is on to something. Oatmeal is very soothing for skin irritations and would probably be soothing to you inside irritations as well. It is worth a try. Of course I would say to get the old fashioned kind, not the pulverized packets. I had a friend with severe IBS, and food allergies. He lived on basically four foods. One of them was oatmeal.
2 people like this
@faith210 (11233)
• Philippines
18 Jan 09
Hi GardenGetty! Thank you so much for the information. Now, I know better too! Thanks again, really appreciate it. Take care and have a nice day! lovelots..faith210
1 person likes this
@raydene (9875)
• United States
19 Jan 09
Thanks Gals I do have a doctor I see but due to my many issues and especially the sinsus thing my case was discussed by the group(4docs and 6pas) The oatmeal is a good idea. I do eat is sometime but not alot. I think I'll have it tonight for dinner. xoxoxoxoxo
1 person likes this
@sweetdesign (5151)
• United States
17 Jan 09
I have been fortunate to not suffer from ill effects of antibiotics. I have been on them quite a lot throughout my life due to chronic ear infections. My mother and a friend of mine both get yeast infections when on antibiotics. I have never had one of those either so I am blessed.
2 people like this
• United States
17 Jan 09
Oh and I hope that you get to feeling better soon and kick whatever it is that is making you ill.
2 people like this
@raydene (9875)
• United States
19 Jan 09
I'm on the road to healing...yes! Much better today thanks I do get yeasty from them sometimes but didn't this time.... I should say so far.. xooxxoxoxoxo
1 person likes this
@Polly1 (12648)
• United States
17 Jan 09
I hope something gets to working for you Raydene. Some antibiotics are hard to take, I am allergic to penicillen. I hope you get to feeling better real soon.
2 people like this
@raydene (9875)
• United States
19 Jan 09
My temp broke during the night.. woke up drenched with sweat. And no headache this am...phewwww finally..that headache and I have been hanging out too long... I think this lastm antibotic is working. Hugs xoxoxoxoxo
1 person likes this
@Polly1 (12648)
• United States
19 Jan 09
I hope so, being sick and then having a head ache like that is horrible. Nothing helps that kind of headache. Take care and keep getting better.
@Margajoe (4720)
• Germany
17 Jan 09
Garlic and onions are good to clean the body too. Antibiotics are good when you need them. That rash sounds like an allergic reaction. That can be dangerous, when you keep taking them. Antibiotics almost killed me twice. I am allergic to Penicillin. But, no problem, I am still here, hahaha! Success, hope you get better fast. Take care.
@raydene (9875)
• United States
17 Jan 09
I am allergic to sulfa and penicillin so the doc has to be inventive when treating me for anything. What I'm taking now is a combo antibotic and it is strong I'm thankful I have something I can take. Garlic and onions are good but I can't take the garlic.. just hurts my stomach but I eat tons of onions. xoxooxxoxo xooxxoxoxoxoxo
2 people like this
@Margajoe (4720)
• Germany
17 Jan 09
Does this doctor now you well?? You maybe can get a second opinion? Sounds to me like you have been fighting this for a long time. That is not good. Even doctors are people. Maybe another has a faster help. If I am correct, water itself is also very good. But, I am not a doctor. Please, take care.
2 people like this
• Philippines
19 Jan 09
I have been using antibiotics and I am still okay there are no side effects now but I don't know in the future. I also browsing from the net what are the disadvantage of too much taking of antibiotics because I am taking it.
@raydene (9875)
• United States
19 Jan 09
I hope you will be well soon Sweetie I am better so it's working Hope yours does also Take care my friend xooxxoxoxo
@Debs_place (10525)
• United States
19 Jan 09
My husband took an antibiotic for 6 days and a week later ended up in the hospital...he had diarrhea so bad he could not leave the house. It also screwed up his body so bad that he ended up having an anaphylactic reaction to a med he had been on for months. It was just one of the many things that happened in 2008.
1 person likes this
@raydene (9875)
• United States
19 Jan 09
Wow..I guess I got off easy. Sounds like 2008 was not your year Here's hoping 2009 is better for you and your family..stay healthy xoxoxoxoxo
@winterose (39918)
• Canada
18 Jan 09
I rarely take antibiotics because most of the time they do not work on me. Since mine was chronic bronchitis what works for me is honey
1 person likes this
@raydene (9875)
• United States
19 Jan 09
I seem to have the same problem which is why I ended up taking 4 before it worked. What ended up working is a combo of antibotics. xoxoxoxoxo
@stephcjh (32327)
• United States
18 Jan 09
I have had to take them before also. I do not think they ever gave me a probelm though. I bet it does for some people though.
1 person likes this
@raydene (9875)
• United States
19 Jan 09
I think due to other issues is why I have trouble with them. I have ibs so it just messes up it even worse. xoxoxoxoxo
@GardenGerty (101890)
• United States
18 Jan 09
You have to be careful, some you take with food, some without. Some are okay with dairy and yogurt,but others are not. What are you taking now?
1 person likes this